Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 74, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Oct 18, 2015, 3:51 PM MST for Maricopa County, Arizona. It was in force for 24 min. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2015, 3:51 PM MST (22:51 UTC)
- Expired
- Oct 18, 2015, 4:15 PM MST
- In force
- 24 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 53 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 4:00 PM MST | TSTM WND DMG | 2 Ene Glendale, AZ | TREES AND SIGNS DOWN AT 43RD AVE AND NORTHERN. BRANCHES UP TO 3 INCH DIAMETER BROKEN |
| Oct 18, 4:00 PM MST | TSTM WND DMG | 2 Ene Glendale, AZ | TREES SIGNS DOWN AT 43RD AVE AND NORTHERN. BRANCHES UP TO 3 INCH DIAMETER BROKEN |
| Oct 18, 4:00 PM MST | TSTM WND DMG | 2 Se Glendale, AZ | POLES DOWN AT 51ST AND CAMELBACK. ALSO 1 4 INCH HAIL AND 100FT VIS IN HEAVY RAIN |
| Oct 18, 4:00 PM MST | TSTM WND DMG | 2 Se Glendale, AZ | POLES DOWN AT 51ST AND CAMELBACK. ALSO PEA SIZED HAIL AND 100FT VISIBILITY IN HEAVY RAIN |
| Oct 18, 4:00 PM MST | HAIL 0.38 | 4 Ese Peoria, AZ | 3 8 INCH HAIL AND HEAVY RAIN |
| Oct 18, 4:00 PM MST | HAIL 0.38 | 4 Ese Peoria, AZ | ALSO HEAVY RAIN |
| Oct 18, 4:00 PM MST | HAIL 1.25 | 3 Nw Metro Center, AZ | QUATER-HALF DOLLAR SIZD HAIL AT SWEETWATER AND 51ST AVE. |
| Oct 18, 4:05 PM MST | HAIL 0.5 | 1 W Metro Center, AZ | AND 0.25 IN. RAIN MEASURED IN 15 MINUTES |
| Oct 18, 4:10 PM MST | TSTM WND DMG | 2 Ene Glendale, AZ | EX-NWS EMPLOYEE REPORTS TREES DOWN AND PEA SIZED HAIL AT 55TH AVE AND NORTHERN |
| Oct 18, 4:10 PM MST | TSTM WND DMG | 2 Ene Glendale, AZ | EX-NWS EMPLOYEE REPORTS TREES DOWN AND SMALL LESS THAN 3.4 INCH HAIL AT 55TH AVE AND NORTHERN |
| Oct 18, 4:10 PM MST | HAIL 1 | 3 Nw Metro Center, AZ | AND ESTIMATED WIND GUST OF 50 TO 60 MPH. |
| Oct 18, 4:10 PM MST | HAIL 1.5 | Glendale, AZ | AND MEDIUM SIZED TREES UPROOTED. |
| Oct 18, 4:13 PM MST | HAIL 0.25 | 2 Nnw Glendale, AZ | AND 9 TO 12 IN. DIAMETER TREES UPROOTED. |
| Oct 18, 4:13 PM MST | HAIL 1 | 2 Nne Glendale, AZ | TRAINED SPOTTER REPORTS QUARTER-SIZED HAIL AT 51ST AVE AND PEORIA |
| Oct 18, 4:13 PM MST | HAIL 1.25 | 2 Nne Glendale, AZ | GOLF BALL SIZE HAIL FELL FOR 15 MINUTES... MAX WIND GUST E 50 MPH... E 1.25 TO 1.49 IN. OF RAIN FELL IN 20 MINUTES. |
| Oct 18, 4:13 PM MST | HAIL 1.25 | 2 Nne Glendale, AZ | HALF DOLLAR SIZED HAIL FELL FOR 15 MINUTES. MAX WIND GUST EST 50 MPH. EST 1.25 TO 1.49 IN. OF RAIN FELL IN 20 MINUTES. |
| Oct 18, 4:14 PM MST | HAIL 1 | 3 W Metro Center, AZ | AND STREET FLOODING |
| Oct 18, 4:25 PM MST | TSTM WND DMG | 2 Ese Glendale, AZ | PUBLIC REPORT VIA FACEBOOK OF POLES DOWN AT 51ST AVE AND GLENDALE |
| Oct 18, 4:25 PM MST | TSTM WND DMG | 3 Ene Glendale, AZ | VERY LARGE PINE UPROOTED ON HOUSE NEAR NORTHERN AND 43RD AVE. TIME ESTIMATED. |
| Oct 18, 4:25 PM MST | TSTM WND DMG | 5 Sse Glendale, AZ | MEDIUM- LARGE TREE ON EASTBOUND I-10 NEAR 51ST AVENUE. EVENT TIME ESTIMATED. |
| Oct 18, 4:25 PM MST | TSTM WND DMG | Glendale, AZ | LARGE TREE DOWN NEAR 51ST AVENUE AND HWY 60. |
| Oct 18, 4:25 PM MST | HAIL 0.25 | 3 N Phoenix, AZ | NEAR I-17 AND HAPPY VALLEY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
001 WUUS55 KPSR 182251 SVRPSR AZC013-182315- /O.NEW.KPSR.SV.W.0074.151018T2251Z-151018T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 351 PM MST SUN OCT 18 2015 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 415 PM MST * AT 351 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER GLENDALE...AND MOVING NORTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PHOENIX...GLENDALE...PEORIA...TOLLESON...YOUNGTOWN...SUN CITY... LAVEEN...DOWNTOWN GLENDALE...DEER VALLEY AIRPORT...GLENDALE SPORTS COMPLEX...METRO CENTER...ARIZONA STATE FAIRGROUNDS...NORTH MOUNTAIN PARK...ARROWHEAD MALL AND DOWNTOWN PEORIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3341 11209 3342 11224 3370 11234 3370 11203 TIME...MOT...LOC 2251Z 180DEG 20KT 3353 11216 $$ 18
2 follow-up statements
512 WWUS55 KPSR 182300 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 400 PM MST SUN OCT 18 2015 AZC013-182315- /O.CON.KPSR.SV.W.0074.000000T0000Z-151018T2315Z/ MARICOPA AZ- 400 PM MST SUN OCT 18 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR CENTRAL MARICOPA COUNTY... AT 400 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER METRO CENTER...OR NEAR GLENDALE...MOVING NORTH AT 25 MPH. WINDS UP TO 50 MPH WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PHOENIX...GLENDALE...PEORIA...TOLLESON...YOUNGTOWN...SUN CITY... LAVEEN...DOWNTOWN GLENDALE...DEER VALLEY AIRPORT...GLENDALE SPORTS COMPLEX...METRO CENTER...ARIZONA STATE FAIRGROUNDS...NORTH MOUNTAIN PARK...ARROWHEAD MALL AND DOWNTOWN PEORIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3341 11209 3342 11224 3370 11234 3370 11203 TIME...MOT...LOC 2300Z 180DEG 20KT 3358 11216 $$ 18
369 WWUS55 KPSR 182308 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 408 PM MST SUN OCT 18 2015 AZC013-182315- /O.CON.KPSR.SV.W.0074.000000T0000Z-151018T2315Z/ MARICOPA AZ- 408 PM MST SUN OCT 18 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR CENTRAL MARICOPA COUNTY... AT 408 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ARROWHEAD MALL...OR NEAR GLENDALE...MOVING NORTH AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PHOENIX...GLENDALE...PEORIA...TOLLESON...SUN CITY...METRO CENTER... DOWNTOWN GLENDALE...DEER VALLEY AIRPORT...NORTH MOUNTAIN PARK... GLENDALE SPORTS COMPLEX...ARROWHEAD MALL AND DOWNTOWN PEORIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3345 11211 3345 11224 3370 11234 3370 11203 TIME...MOT...LOC 2308Z 180DEG 20KT 3362 11216 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 2:40 PM MST, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 18, 2:40 PM MST, 1 hour 11 minutes before
ZCZC PHXWRKAFD 182104 TTAA00 KPHX DDHHMM AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 240 PM MST SUN OCT 18 2015 .SYNOPSIS... A SERIES OF SLOW MOVING LOW PRESSURE SYSTEMS WILL BRING ELEVATED CHANCES OF SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH THE MIDDLE OF THE WEEK. SHOWERS AND STORMS ARE POSSIBLE ACROSS SOUTH CENTRAL AZ LATER THIS AFTERNOON AS THE FIRST LOW PRESSURE SYSTEM PASSES ACROSS THE REGION...WITH A MODEST DRYING TREND ON MONDAY. THIS WILL BE SHORT LIVED AS A SECOND LOW MOVES INTO THE DESERT SOUTHWEST ON TUESDAY...AND REMAINS IN PLACE THROUGH THURSDAY. DRIER AIR WILL THEN MOVE INTO THE AREA LATE IN THE WEEK. && .DISCUSSION... A LARGE UPPER LEVEL LOW PRESSURE TROF REMAINED SITUATED ALONG THE WEST COAST EARLY THIS AFTERNOON...CENTERED OVER NRN CALIFORNIA. A WELL DEFINED SHORT WAVE...AS SEEN IN VAPOR IMAGERY...PLOT AND MODEL UPPER STREAMLINES...WAS SWINGING AROUND THE BASE OF THE TROF AND INLAND INTO SRN CA AND WESTERN ARIZONA. THE BEST DYNAMICS/DIFLUENCE WITH THIS FEATURE WILL FOCUS WELL TO THE NORTHWEST OF PHOENIX THIS AFTERNOON AND INTO THE EVENING...BUT THERE WILL BE SUFFICIENT LIFT...MOISTURE AND INSTABILITY TO PERMIT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AREA- WIDE. SPC MESOANALYSIS GRAPHICS AT 1 PM SHOWED CAPE IN EXCESS OF 1500 J/KG OVER THE WESTERN DESERTS...AREAS WEST OF MARICOPA COUNTY...AND VALUES OVER 1000 J/KG INTO THE GREATER PHOENIX AREA. SURFACE DEWPOINTS OVER THE LOWER DESERTS AT 1 PM REMAINED ELEVATED...RANGING FROM THE MID 50S TO LOW 60S...AND GIVEN THE DECENT 30KT BULK SHEAR VALUES OVER THE CENTRAL DESERTS THERE IS POTENTIAL FOR AN ISOLATED STORM TO BECOME SEVERE LATER THIS AFTERNOON. FOLLOWING SUNSET AND LACK OF HEATING/MIXING...AND AS THE SHORT WAVE PIVOTS OFF TO OUR NORTHEAST...SHOWERS AND STORMS WILL GRADUALLY DIMINISH LEAVING JUST SLIGHT CHANCE FOR PRECIP MAINLY ACROSS SOUTH CENTRAL ARIZONA AFTER MIDNIGHT. THE LOW PRESSURE SYSTEM WILL BE HANGING AROUND THE REGION FOR THE BULK OF THE WORK WEEK...LEADING TO COOLER AND VERY UNSETTLED CONDITIONS...WITH NO REAL DRYING EXPECTED UNTIL THURSDAY. MONDAY MAY BE SEE A BIT OF A BREAK IN THE THE WEATHER RELATIVELY SPEAKING...AS MOST OF THE DESERTS WILL BE BETWEEN SYSTEMS. VERY SLIGHT SHORT WAVE RIDGING MOVES ACROSS THE AREA AS A NEW UPPER LOW STARTS TO DIG SOUTH AND TAKE SHAPE ALONG THE SRN CA/NRN BAJA COAST. PWAT VALUES REMAIN ELEVATED...UP TO AROUND 1.25 INCHES...AND MODEST CAPE IS IN PLACE AS WELL. MID LEVEL Q COVERGENCE FIELDS ACTUALLY INCREASE QUITE A BIT OVER THE AREA AS WELL...AND FLOW ALOFT BECOMES WEAKLY DIFLUENT. ALL SAID...DESPITE THE MINOR BREAK...WE WILL STILL SEE A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS OVER MUCH OF THE AREA MONDAY INTO MONDAY NIGHT. FOR TUESDAY INTO WEDNESDAY... LATEST FORECAST GUIDANCE AND NAEFS ENSEMBLE GUIDANCE ARE CONSISTENT IN CALLING FOR THE UPPER LOW TO BRING VERY UNSETTLED CONDITIONS TO THE AREA AS IT SLUGGISHLY MOVES EAST ACROSS THE REGION. THE LOW CENTER IS FORECAST TO TRACK NEAR THE SRN AZ/MEXICAN BORDER AND THE BEST Q-FORCING AND DYNAMICS TRACK TO OUR SOUTH. MOISTURE...WHILE NOT EXCESSIVE WITH PWAT VALUES AROUND 1 INCH...WILL BE SUFFICIENT TO ALLOW SCATTERED SHOWERS TO FORM EAST OF THE LOWER COLORADO RIVER VALLEY...WITH ISOLATED SHOWERS OVER SERN CALIFORNIA. CAPE VALUES WILL BE MORE MODEST DURING THIS PERIOD BUT SUFFICIENT TO ALLOW ISOLATED THUNDERSTORMS TO BE PART OF THE WEATHER MIX....MAINLY DURING AFTERNOON AND EARLY EVENING HOURS. DUE TO MODEST CAPE VALUES AND UPPER FORCING...ANY STORMS THAT DEVELOP SHOULD NOT BE OVERLY STRONG. DURING THE DAY ON THURSDAY THE LOW BEGINS TO EXIT TO THE EAST...BRINGING MORE OF A SUBSIDENCE NORTHWESTERLY FLOW ALOFT INTO SERN CA AND THE WESTERN AZ DESERTS...AS THE TROF AXIS PUSHES TOWARDS THE NEW MEXICO BORDER. WE WILL STILL SEE A SLIGHT CHANCE OF LINGERING SHOWERS OR THUNDERSTORMS DURING THE DAY...TAPERING OFF DURING THE EVENING HOURS FOLLOWING SUNSET AND LOSS OF HEATING. AS FOR TEMPERATURES...GIVEN THAT A LARGE UPPER LOW WILL SLOWLY MOVE ACROSS THE AREA...LOWERING H5 HEIGHTS DOWN TO AROUND 570DM...WE WILL SEE HIGHS FALL BELOW SEASONAL NORMALS MONDAY THROUGH THURSDAY WITH THE CENTRAL DESERTS DROPPING INTO THE LOW TO MID 80S TUESDAY THROUGH THURSDAY. NORMAL HIGH AT PHOENIX DURING THIS TIME WILL BE ROUGHLY 87 DEGREES...AND THE FORECAST FOR PHOENIX DROPS TO 82 ON WEDNESDAY. NO SIGNIFICANT WEATHER SYSTEMS ARE SLATED TO MOVE THROUGH THE AREA FRIDAY THROUGH THE WEEKEND...AND WE WILL BE LOOKING A DRIER AND GRADUALLY WARMER CONDITIONS TO SPREAD ACROSS THE REGION. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... THE COMBINATION OF A WEAK WEATHER DISTURBANCE MOVING EASTWARD ACROSS THE REGION...ALONG WITH SOME SOLAR HEATING...IS EXPECTED TO ALLOW THE REDEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE PHX AREA THIS AFTERNOON AND EARLY EVENING. HOWEVER...AT THIS POINT...STILL NOT CONFIDENT ENOUGH TO PUT ANYTHING MORE THEN VCSH IN THE TAFS. SHOWER/TS ACTIVITY IS THEN EXPECTED TO DIMINISH AFTER SUNSET AS THE DISTURBANCE MOVES OFF TO THE EAST AND SOLAR HEATING IS LOST. AFTER A BRIEF PERIOD OF WESTERLY WINDS LATE THIS AFTERNOON...WINDS TO REVERT BACK TO A EASTERLY DIRECTION FROM THIS EVENING ONWARD THROUGH AT LEAST MIDDAY MONDAY. BKN-OVC MID-LEVEL CIGS TO PERSIST THROUGH MOST OF THE TAF PERIOD...BUT WITH CLOUD BASES REMAINING MAINLY AOA 6K FT...EXCEPT BRIEFLY LOWER IN THE HEAVIEST SHOWERS. SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... LITTLE TO NO AVIATION CONCERN THROUGH MONDAY AS SHOWER ACTIVITY LIKELY TO REMAIN NORTH AND EAST OF TERMINAL SITES...WITH CIGS IN THE FEW-SCT RANGE...MAINLY AOA 8K FEET. WINDS TO REMAIN MAINLY ON THE LIGHT SIDE...EXCEPT FOR PERIODS OF GUSTY SOUTHERLY WINDS AT KBLH THIS AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... LOW PRESSURE MOVING SLOWLY EASTWARD ACROSS THE REGION ON WEDNESDAY AND WEDNESDAY WILL BRING SCATTERED-NUMEROUS SHOWERS...A FEW THUNDERSTORMS...AND SLIGHTLY BELOW NORMAL TO SOUTHWEST AND SOUTH-CENTRAL AZ...WITH JUST SOME ISOLATED SHOWERS ACROSS SE CA. DRY CONDITIONS AND A SLOW WARMING TREND WILL THEN COMMENCE ON THURSDAY...AND CONTINUE INTO THE WEEKEND AS HIGH PRESSURE SLOWLY REBUILDS OVER THE REGION. AFTERNOON HUMIDITY VALUES IN THE 25 TO 45 PERCENT RANGE EARLIER IN THE WEEK WILL FALL INTO THE 20 TO 35 PERCENT RANGE BY THE WEEKEND. OVERNIGHT RECOVERY WILL BE GOOD TO EXCELLENT. WIND SPEEDS WILL NOT BE PARTICULARLY STRONG...WITH ONLY SOME OCCASIONAL HIGHER GUSTS IN SOUTHEAST CALIFORNIA ON WEDNESDAY AFTERNOON. && .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT BASED ON STANDARD OPERATING PROCEDURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...CB AVIATION...PERCHA FIRE WEATHER...PERCHA
In the hours before
Special weather statement, Oct 18, 2:10 PM MST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 210 PM MST SUN OCT 18 2015 AZZ028-182200- NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ- 210 PM MST SUN OCT 18 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL PINAL COUNTY UNTIL 300 PM MST AT 210 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF MARICOPA...OR 20 MILES WEST OF CASA GRANDE...MOVING NORTH AT 20 MPH. SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARICOPA...OLBERG...ESTRELLA SAILPORT...BAPCHULE...AK-CHIN VILLAGE AND STANFIELD. LAT...LON 3282 11200 3285 11219 3319 11219 3313 11182 TIME...MOT...LOC 2110Z 189DEG 16KT 3290 11209 18
Local storm report, Oct 18, 2:43 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
243 PM MST SUN OCT 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL STANFIELD 32.88N 111.97W
10/18/2015 M0.75 INCH PINAL AZ TRAINED SPOTTER
DIME SIZED HAIL
&&
EVENT NUMBER PSR1500289
KINCAIDSpecial weather statement, Oct 18, 2:48 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
248 PM MST SUN OCT 18 2015
AZZ023-028-182215-
GREATER PHOENIX AREA AZ-NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
248 PM MST SUN OCT 18 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MARICOPA AND WEST CENTRAL PINAL COUNTIES
UNTIL 315 PM MST
AT 247 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ESTRELLA SAILPORT TO 6
MILES NORTHEAST OF MARICOPA TO NEAR BAPCHULE TO NEAR OLBERG...AND
MOVING NORTHEAST AT 25 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CHANDLER...GILBERT...TEMPE...SUN LAKES...MARICOPA...BAPCHULE...
CHANDLER FASHION CENTER MALL...TUMBLEWEED PARK...OLBERG...CHANDLER
CITY HALL...FIREBIRD LAKE...SANTAN AND SACATON.
LAT...LON 3330 11210 3336 11193 3331 11177 3315 11166
3298 11188 3301 11198 3308 11212
TIME...MOT...LOC 2147Z 208DEG 20KT 3312 11210 3314 11200 3312 11193
3305 11189
18Special weather statement, Oct 18, 2:58 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 258 PM MST SUN OCT 18 2015 AZZ020-021-CAZ031-032-182245- LOWER COLORADO RIVER VALLEY AZ AZ-WEST CENTRAL DESERTS AZ- RIVERSIDE COUNTY/EASTERN DESERTS CA- LOWER COLORADO RIVER VALLEY CA CA- 258 PM MST SUN OCT 18 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL LA PAZ...NORTHEASTERN IMPERIAL AND SOUTHEASTERN RIVERSIDE COUNTIES UNTIL 345 PM MST/345 PM PDT/ AT 256 PM MST /256 PM PDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NICHOLLS WARM SPRINGS...OR 39 MILES EAST OF DESERT CENTER...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLYTHE...BLYTHE AIRPORT...RIPLEY...NICHOLLS WARM SPRINGS...PALO VERDE...EAST BLYTHE AND EHRENBERG. LAT...LON 3342 11475 3353 11493 3388 11474 3366 11433 TIME...MOT...LOC 2156Z 219DEG 19KT 3356 11474 18
Special weather statement, Oct 18, 3:14 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 314 PM MST SUN OCT 18 2015 AZZ027-028-182245- NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ- SOUTHWEST MARICOPA COUNTY AZ- 314 PM MST SUN OCT 18 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL MARICOPA AND WEST CENTRAL PINAL COUNTIES UNTIL 345 PM MST AT 313 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF FREEMAN...OR 25 MILES EAST OF GILA BEND...MOVING NORTH AT 30 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ESTRELLA SAILPORT...MOBILE AND AK-CHIN VILLAGE. LAT...LON 3284 11216 3285 11233 3316 11237 3313 11206 TIME...MOT...LOC 2213Z 185DEG 25KT 3296 11224 18
Special weather statement, Oct 18, 3:40 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 340 PM MST SUN OCT 18 2015 AZZ023-182315- GREATER PHOENIX AREA AZ- 340 PM MST SUN OCT 18 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY UNTIL 415 PM MST AT 340 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAVEEN...MOVING NORTH AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PHOENIX...GLENDALE...AVONDALE...EL MIRAGE...TOLLESON...YOUNGTOWN... SUN CITY...LAVEEN...DOWNTOWN GLENDALE...GLENDALE SPORTS COMPLEX... DOWNTOWN PHOENIX...METRO CENTER...CAMELBACK RANCH...ARIZONA STATE FAIRGROUNDS...NORTH MOUNTAIN PARK...ARROWHEAD MALL...DOWNTOWN PEORIA AND SOUTH PHOENIX. LAT...LON 3365 11199 3331 11210 3332 11224 3364 11235 TIME...MOT...LOC 2240Z 178DEG 16KT 3342 11216 18
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:10 PM MST | Special Weather Statement | PSR | 50 min | |
| Oct 18, 2:48 PM MST | Special Weather Statement | PSR | 27 min | |
| Oct 18, 2:58 PM MST | Special Weather Statement | PSR | La Paz | 47 min |
| Oct 18, 2:59 PM MST | Areal Flood Advisory | PSR | Pinal | 5 hr |
| Oct 18, 3:14 PM MST | Special Weather Statement | PSR | Maricopa | 31 min |
| Oct 18, 3:40 PM MST | Special Weather Statement | PSR | Maricopa | 35 min |
| Oct 18, 3:58 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Oct 18, 4:11 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 34 min |
| Oct 18, 4:18 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 16 min |
| Oct 18, 4:25 PM MST | Special Weather Statement | PSR | 50 min | |
| Oct 18, 4:49 PM MST | Special Weather Statement | PSR | 26 min | |
| Oct 18, 4:55 PM MST | Special Weather Statement | PSR | Pinal | 35 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.